Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 227, NWS Denver/Boulder, CO

July 11, 2025Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 11, 2025, 8:06 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2025, 8:06 PM MDT (02:06 UTC)
Expired
Jul 11, 2025, 8:25 PM MDT
In force
19 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2581 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:11 PM MDT, 1 hour 55 minutes earlier. Its key messages:

  • Scattered afternoon and evening thunderstorms today, producing locally heavy rainfall and/or flash flooding, with a few severe storms possible conducive to large hail and gusty outflow winds.
  • Afternoon showers/thunderstorms to continue most days, albeit with slightly lesser coverage Sunday and Monday.
  • Hi temperatures to linger in the 90s across the plains from Sunday through mid-week.
Area forecast discussion, Jul 11, 6:11 PM MDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
611 PM MDT Fri Jul 11 2025

.KEY MESSAGES...

- Scattered afternoon and evening thunderstorms today, producing
  locally heavy rainfall and/or flash flooding, with a few severe
  storms possible conducive to large hail and gusty outflow winds.

- Afternoon showers/thunderstorms to continue most days, albeit
  with slightly lesser coverage Sunday and Monday.

- Hi temperatures to linger in the 90s across the plains from
  Sunday through mid-week.

&&

.DISCUSSION /Through Friday/...
Issued at 259 PM MDT Fri Jul 11 2025

Current satellite and radar imagery shows storms have already
developed along the higher terrain this afternoon. So far, the burn
scars have not been impacted by heavy rainfall, however, with fairly
deep and moist upslope flow in place behind this morning's cold
front, and a shortwave trough approaching from the west, there is
still a limited threat that some heavier localized rainfall may lead
to some flash flood concerns for the northern most burn scars
through the afternoon today.

As the afternoon/evening progresses, storms are expected to become
efficient rain and wind makers as they make their way across the
northern plains where PWAT values of 1-1.5" are expected. The
latest HREF shows a few bullseye of 2 to 4" of rainfall
accumulations from northeastern Weld County to the KS border, with
the heaviest rainfall expected between 9PM and midnight tonight,
generally along and north of US-34. With the potential for
excessive rainfall leading to flooding concerns tonight (Friday),
we have gone ahead and issued a Flood Watch for northeast Weld
County, as well as Morgan, Washington, Sedgwick, and Phillips
County from 6 PM this evening into Saturday morning. For those of
you expected to be out and about in these locations tonight and
early tomorrow morning, be sure to have ways to monitor road
conditions as some more flood prone roadways and low laying areas
may be unaccessible due to flooding.

The SPC has upgraded their Slight Risk for severe storms to include
portions of the urban corridor this afternoon and evening, with
potential for large hail and strong outflow winds the main hazards.
With the greatest moisture and shear profiles expected to be over
the northeastern portion of the plains, we are thinking the main
threat for more organized convection will remain more towards the
northeast corner.

For tonight, showers and storms are expected to clear from west to
east across the forecast area, with some showers lingering into
early morning and near normal temperatures expected across the
forecast area.

Northwest flow aloft will be in place on Saturday as upper-level
ridging begins to build over the southwest. Scattered afternoon
diurnal showers and storms are expected to develop, mainly over Park
County and the Palmer Divide, with a slight chance a few spill onto
the adjacent plains. Temperatures will be a few degrees cooler than
Friday.

Not many adjustments were made to the forecast past the short-term
as the NBM looks reasonable with afternoon convection developing
over the higher terrain each afternoon. Temperatures are expected
to gradually increase through the weekend and linger in the 90s
for the first half of the week across the lower elevations. A
brief reprieve from the 90s looks to be on track by mid-week,
before 90s return for next weekend.

&&

.AVIATION /00Z TAFS through 00Z Sunday/...
Issued at 605 PM MDT Fri Jul 11 2025

Currently, there are multiple outflow boundaries pushing through
all terminals from surrounding convective storms. As these
boundaries collide with each other, new thunderstorms will develop
through 03Z at the latest. Main threat will be VRB gusty outflows
up to 35 kts.

There is still some uncertainty with how the winds will unfold
behind the convection. Guidance is in general consensus of a NE
flow overnight (more N for BJC and APA). This will allow upslope
flow to generate scattered light showers overnight through 07Z.
Have introduced a PROB30 for this reason.

In addition, upslope flow will likely lower ceilings to MVFR
conditions as early as 06/07Z. There is still a chance (<30%) for
IFR conditions, mainly between 07Z and 10Z. Stratus deck should
slowly erode as winds shift southeast. East/southeast winds are
likely to prevail through the day tomorrow.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for COZ042-044-048>051.

&&

DISCUSSION...Bonner
AVIATION...Ideker
Hazardous weather outlook, Jul 11, 9:08 AM MDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
908 AM MDT Fri Jul 11 2025

COZ030>051-121515-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
908 AM MDT Fri Jul 11 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected to develop this
afternoon behind a cold front, with heavy rainfall and damaging
winds being of greatest concern, and an isolated threat of large
hail in the stronger, more organized storms. The greatest
moisture is expected over the north central and northeastern
portion of the forecast area (generally north of I-70) where dew
points are already in the mid 50s this morning, and expected to
increase behind the approaching cold front, where dew points are
currently in the 60s. Forecast soundings indicate PWATs increasing
to ~ 1", bringing them to between 100-130% of normal through
tonight across the far northeast corner, with a decreasing
gradient towards the foothills. There is less certainty with how
far west the higher moisture makes it, but there is potential for
the heavy rainfall to make it as far west as the urban corridor.
The heaviest rainfall threat is expected to diminish from west to
east, with showers and thunderstorms sticking around through late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered afternoon thunderstorms are expected on Saturday and
Sunday over the higher terrain, with some capable of spilling onto
the plains on Saturday. More of the same will be in store into
next week, with temperatures expected to remain in the 90s for the
first half of next week, and a short reprieve by mid-week, when
high temperatures will be in the 70s/80s for the lower elevations
as widespread showers and storms will return to the forecast area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight, but any
observations of severe hail/wind or heavy rainfall reports will be
appreciated.

In the hours before

Local storm report, Jul 11, 5:20 PM MDT, 2 hours 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
520 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             6 N Rockport            40.99N 104.78W
07/11/2025  M1.00 Inch       Weld               CO   Trained Spotter

0505 PM     Hail             2 N St Petersburg       40.58N 102.82W
07/11/2025  M0.88 Inch       Logan              CO   Trained Spotter

            Also more than an inch of rain in 45
            minutes.

0501 PM     Tornado          3 SE Reiradon Hill      40.55N 102.99W
07/11/2025                   Logan              CO   Trained Spotter

            Location estimated, lasted about 3 minutes.

&&
Local storm report, Jul 11, 5:42 PM MDT, 2 hours 24 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
542 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Hail             Iliff                   40.76N 103.07W
07/11/2025  M1.00 Inch       Logan              CO   Trained Spotter

            Time estimated.

0520 PM     Hail             6 N Rockport            40.99N 104.78W
07/11/2025  M1.00 Inch       Weld               CO   Trained Spotter

0505 PM     Hail             2 N St Petersburg       40.58N 102.82W
07/11/2025  M0.88 Inch       Logan              CO   Trained Spotter

            Also more than an inch of rain in 45
            minutes.

0501 PM     Tornado          3 SE Reiradon Hill      40.55N 102.99W
07/11/2025                   Logan              CO   Trained Spotter

            Location estimated, lasted about 3 minutes.

&&
Local storm report, Jul 11, 6:32 PM MDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
632 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Hail             1 NNW Louisville        39.99N 105.15W
07/11/2025  M1.00 Inch       Boulder            CO   Trained Spotter

&&
Local storm report, Jul 11, 6:33 PM MDT, 1 hour 33 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
633 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Hail             1 SW Fort Morgan        40.25N 103.80W
07/11/2025  E0.75 Inch       Morgan             CO   Public

            Report from mPING: Dime (0.75 in.).

0629 PM     Hail             2 W Lafayette           40.01N 105.13W
07/11/2025  E0.75 Inch       Boulder            CO   Public

            Report from mPING: Dime (0.75 in.).

0627 PM     Hail             2 SW Fort Morgan        40.24N 103.82W
07/11/2025  E1.00 Inch       Morgan             CO   Public

            Report from mPING: Quarter (1.00 in.).

0627 PM     Hail             1 NNW Louisville        39.99N 105.15W
07/11/2025  M1.00 Inch       Boulder            CO   Trained Spotter

0615 PM     Hail             2 SE Grover             40.85N 104.20W
07/11/2025  M2.00 Inch       Weld               CO   Trained Spotter

0558 PM     Hail             5 SSE Grover            40.80N 104.17W
07/11/2025  M2.00 Inch       Weld               CO   Storm Chaser

0530 PM     Hail             Iliff                   40.76N 103.07W
07/11/2025  M1.00 Inch       Logan              CO   Trained Spotter

            Time estimated.

0520 PM     Hail             6 N Rockport            40.99N 104.78W
07/11/2025  M1.00 Inch       Weld               CO   Trained Spotter

0505 PM     Hail             2 N St Petersburg       40.58N 102.82W
07/11/2025  M0.88 Inch       Logan              CO   Trained Spotter

            Also more than an inch of rain in 45
            minutes.

0501 PM     Tornado          3 SE Reiradon Hill      40.55N 102.99W
07/11/2025                   Logan              CO   Trained Spotter

            Location estimated, lasted about 3 minutes.

&&
Local storm report, Jul 11, 7:03 PM MDT, 1 hour 3 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
703 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Hail             2 S Lafayette           39.97N 105.09W
07/11/2025  E0.75 Inch       Boulder            CO   Public

            Report from mPING: Dime (0.75 in.).

0641 PM     Hail             1 WNW Goodrich          40.35N 104.09W
07/11/2025  M0.88 Inch       Morgan             CO   Trained Spotter

0630 PM     Hail             1 SW Fort Morgan        40.25N 103.80W
07/11/2025  E0.75 Inch       Morgan             CO   Public

            Report from mPING: Dime (0.75 in.).

0629 PM     Hail             2 W Lafayette           40.01N 105.13W
07/11/2025  E0.75 Inch       Boulder            CO   Public

            Report from mPING: Dime (0.75 in.).

0627 PM     Hail             1 NNW Louisville        39.99N 105.15W
07/11/2025  M1.00 Inch       Boulder            CO   Trained Spotter

0627 PM     Hail             2 SW Fort Morgan        40.24N 103.82W
07/11/2025  E1.00 Inch       Morgan             CO   Public

            Report from mPING: Quarter (1.00 in.).

0615 PM     Hail             2 SE Grover             40.85N 104.20W
07/11/2025  M2.00 Inch       Weld               CO   Trained Spotter

0558 PM     Hail             5 SSE Grover            40.80N 104.17W
07/11/2025  M2.00 Inch       Weld               CO   Storm Chaser

0530 PM     Hail             Iliff                   40.76N 103.07W
07/11/2025  M1.00 Inch       Logan              CO   Trained Spotter

            Time estimated.

0520 PM     Hail             6 N Rockport            40.99N 104.78W
07/11/2025  M1.00 Inch       Weld               CO   Trained Spotter

0505 PM     Hail             2 N St Petersburg       40.58N 102.82W
07/11/2025  M0.88 Inch       Logan              CO   Trained Spotter

            Also more than an inch of rain in 45
            minutes.

0501 PM     Tornado          3 SE Reiradon Hill      40.55N 102.99W
07/11/2025                   Logan              CO   Trained Spotter

            Location estimated, lasted about 3 minutes.

&&
Local storm report, Jul 11, 7:13 PM MDT, 53 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
713 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     Hail             Stoneham                40.61N 103.68W
07/11/2025  E1.00 Inch       Weld               CO   Public

            Report from mPING: Quarter (1.00 in.).

0648 PM     Hail             2 S Lafayette           39.97N 105.09W
07/11/2025  E0.75 Inch       Boulder            CO   Public

            Report from mPING: Dime (0.75 in.).

0641 PM     Hail             1 WNW Goodrich          40.35N 104.09W
07/11/2025  M0.88 Inch       Morgan             CO   Trained Spotter

0630 PM     Hail             1 SW Fort Morgan        40.25N 103.80W
07/11/2025  E0.75 Inch       Morgan             CO   Public

            Report from mPING: Dime (0.75 in.).

0629 PM     Hail             2 W Lafayette           40.01N 105.13W
07/11/2025  E0.75 Inch       Boulder            CO   Public

            Report from mPING: Dime (0.75 in.).

0627 PM     Hail             2 SW Fort Morgan        40.24N 103.82W
07/11/2025  E1.00 Inch       Morgan             CO   Public

            Report from mPING: Quarter (1.00 in.).

0627 PM     Hail             1 NNW Louisville        39.99N 105.15W
07/11/2025  M1.00 Inch       Boulder            CO   Trained Spotter

0615 PM     Hail             2 SE Grover             40.85N 104.20W
07/11/2025  M2.00 Inch       Weld               CO   Trained Spotter

0610 PM     Hail             2 SSW Niwot             40.06N 105.17W
07/11/2025  M0.75 Inch       Boulder            CO   Cocorahs

0558 PM     Hail             5 SSE Grover            40.80N 104.17W
07/11/2025  M2.00 Inch       Weld               CO   Storm Chaser

0530 PM     Hail             Iliff                   40.76N 103.07W
07/11/2025  M1.00 Inch       Logan              CO   Trained Spotter

            Time estimated.

0520 PM     Hail             6 N Rockport            40.99N 104.78W
07/11/2025  M1.00 Inch       Weld               CO   Trained Spotter

0505 PM     Hail             2 N St Petersburg       40.58N 102.82W
07/11/2025  M0.88 Inch       Logan              CO   Trained Spotter

            Also more than an inch of rain in 45
            minutes.

0501 PM     Tornado          3 SE Reiradon Hill      40.55N 102.99W
07/11/2025                   Logan              CO   Trained Spotter

            Location estimated, lasted about 3 minutes.

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:02 PM MDTSevere Thunderstorm WarningBOUWeld43 min
Jul 11, 6:09 PM MDTSevere Thunderstorm WarningBOUBoulder36 min
Jul 11, 6:12 PM MDTSevere Thunderstorm WarningBOUMorgan48 min
Jul 11, 6:17 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Jul 11, 6:24 PM MDTSevere Thunderstorm WarningBOUWeld36 min
Jul 11, 6:30 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Weld27 min
Jul 11, 6:33 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld42 min
Jul 11, 6:40 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld40 min
Jul 11, 6:43 PM MDTSevere Thunderstorm WarningBOUWeld40 min
Jul 11, 6:53 PM MDTAreal Flood AdvisoryBOUBoulder, Broomfield2 hr
Jul 11, 6:54 PM MDTAreal Flood AdvisoryBOUMorgan36 min
Jul 11, 7:05 PM MDTAreal Flood AdvisoryBOUMorgan, Weld25 min
Jul 11, 7:06 PM MDTSevere Thunderstorm WarningBOUWeld23 min
Jul 11, 7:19 PM MDTFlash Flood WarningBOUMorgan, Weld3 hr
Jul 11, 7:41 PM MDTAreal Flood AdvisoryBOUMorgan3 hr
Jul 11, 7:47 PM MDTSevere Thunderstorm WarningBOUWeld28 min
Jul 11, 8:25 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln50 min
Jul 11, 9:14 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
Jul 11, 10:15 PM MDTAreal Flood WarningBOUMorgan, Weld2 hr
Jul 12, 3:03 PM MDTSevere Thunderstorm WarningBOUPark42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.